MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-200
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.The additional armada device is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat a left superficial femoral artery.The 6.0x200 mm armada 35 balloon dilatation catheter (bdc) was advanced without issue to the target lesion.The balloon ruptured at 4 atmospheres during the first inflation.The bdc was remove without issue and another 6.0x200 mm armada 35 bdc was advanced without issue and it also ruptured at 4 atmospheres during the first inflation.An unspecified bdc was used to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Evaluation summary: a visual inspection was performed.The reported balloon rupture was confirmed.The balloon catheter was sent to scanning electron microscopy (sem) for further analysis.Sem results concluded the balloon failure initiation may be attributed to mechanical damage to the outer surface.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7283401
Report Number2024168-2018-01240
Device Sequence Number1994549
Product Code LIT
UDI-Device Identifier08717648155321
UDI-Public08717648155321
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberB2060-200
Device Lot Number70206G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/06/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight96